Change search
ReferencesLink to record
Permanent link

Direct link
Lagrangian approach to evolution equations: symmetries and conservation laws.
Responsible organisation
2004 (English)In: Journal of Mathematical Analysis and Applications, ISSN 0022-247X, E-ISSN 1096-0813, Vol. 36, no 1, 29-40 p.Article in journal (Refereed) PublishedAlternative title
Lagrangian approach to evolution equations : symmetries and conservation laws. (Swedish)
Abstract [en]

We show that one can apply a Lagrangian approach to certain evolution equations by considering them together with their associated equations. Consequently, one can employ Noether's theorem and derive conservation laws from symmetries of coupled systems of evolution equations. We discuss in detail the linear and non-linear heat equations as well as the Burgers equation and obtain new non-local conservation laws for the non-linear heat and the Burgers equations by extending their symmetries to the associated equations. We also provide Lagrangians for non-linear Schrödinger and Korteweg-de Vries type systems.

Place, publisher, year, edition, pages
Dordrecht: KLUWER ACADEMIC PUBL , 2004. Vol. 36, no 1, 29-40 p.
Keyword [en]
Differential equations, Lie group analysis, Lagrangian, symmetries, conservation laws
National Category
Mathematical Analysis
URN: urn:nbn:se:bth-8855ISI: 000222611300004Local ID: diva2:836610
Available from: 2012-09-18 Created: 2007-12-27 Last updated: 2015-06-30Bibliographically approved

Open Access in DiVA

No full text

In the same journal
Journal of Mathematical Analysis and Applications
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar

Total: 33 hits
ReferencesLink to record
Permanent link

Direct link